Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 9, 2012Spalding County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 9, 2012, 3:42 PM EDT for Spalding County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 3:42 PM EDT (19:42 UTC)
Expired
Aug 9, 2012, 4:15 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

County Spalding County, GA

The radar

The Atlanta radar (KFFC), 33 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2486 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WWUS82 KFFC 091942
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT THU AUG 9 2012

GAZ056-057-068-092015-
342 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN SPALDING...PIKE AND HENRY COUNTIES UNTIL 415 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROVER...MOVING EAST AT 20 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
SPALDING...PIKE AND HENRY COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS
IN THE PATH OF THE STORM INCLUDE WILLIAMSON...BIRDIE...HIGHLAND
MILLS...VAUGHN...ZETELLA...ROVER...EXPERIMENT...SUNNY SIDE...
GRIFFIN...ORCHARD HILL...TOWALAGA...WALKER MILL...LUELLA AND LOCUST
GROVE.

&&

LAT...LON 3330 8442 3332 8438 3335 8439 3337 8435
      3338 8402 3336 8402 3333 8404 3330 8410
      3328 8409 3325 8412 3318 8413 3319 8424
      3314 8425 3312 8444
TIME...MOT...LOC 1943Z 260DEG 18KT 3323 8431

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:23 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 9, 3:23 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT THU AUG 9 2012

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
SHORTWAVE APPROACHING THE TN VALLEY HAS CAUSED A FLAIR UP OF SHOWERS
AND STORMS ACROSS THE AREA WITH GUSTY WINDS AND FREQUENT LIGHTNING.
THE SHORTWAVE MOVES OVER THE AREA TONIGHT. THE MOIST AIRMASS IS
EXPECTED TO STABILIZE RATHER QUICKLY THIS EVENING ESPECIALLY OVER N
AND W GA WHERE THE GREATEST COVERAGE OF PRECIP IS OCCURRING. THIS
WILL ALLOW THUNDERSTORM CHANCES TO DIMINISH QUICKLY BUT SCATTERED
SHOWERS AND ISOLATED STORMS WILL STILL BE IN THE FORECAST DUE TO THE
UPPER SYSTEM MOVING OVER THE AREA.

GFS AND NAM ARE INCONSISTENT WITH MOVING A COLD FRONT TO N GA ON
FRIDAY. THE NAM JUST GETS THE FRONT TO N GA FRIDAY EVENING AND THE
GFS MOVES THE FRONT INTO N GA. THIS MAY NOT MAKE MUCH DIFFERENCE AS
SHORT WAVES IN THE UPPER FLOW WILL AID SHOWER AND THUNDERSTORM
DEVELOPMENT. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP
DURING THE MORNING WITH SHOWERS AND THUNDERSTORMS LIKELY FOR THE
AFTERNOON. WITH A FRONT SOMEWHERE ACROSS N GA OR SO FRIDAY
NIGHT...THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL LESSEN BUT
CONTINUE ACROSS MUCH OF THE AREA.

FORECAST LOW TEMPERATURES RUNNING NEAR NORMAL TONIGHT AND FRIDAY
NIGHT. FORECAST HIGH TEMPERATURES RUNNING 3-4 DEGREES BELOW NORMAL
FOR FRIDAY AND TOOK A MAV/MET BLEND.

OVERALL CONFIDENCE IS MEDIUM.

BDL

.LONG TERM /SATURDAY THROUGH THURSDAY/...
NO MAJOR CHANGES EXPECTED IN THE LONG TERM. LONG WAVE TROUGH
STILL PROGGED TO REMAIN OVER THE EASTERN CONUS ALBEIT WITH SMALLER
AMPLITUDE. SHORT WAVE AND ASSOCIATED FRONT DISCUSSED ABOVE SHOULD
MOVE THROUGH THE STATE SAT AND SAT NIGHT WITH FAIRLY WIDESPREAD
SHOWERS AND THUNDERSTORMS. SPC DAY 2 OUTLOOK IS PEGGING PARTS OF
CWA FOR SLIGHT RISK OF SEVERE STORMS. HOPEFUL THAT CLOUDS AND SOME
MORNING PRECIP WILL KEEP INSTABILITY UNDER CONTROL HOWEVER WITH
COOLER MID LEVEL TEMPS...WILL NOT TAKE MUCH HEATING TO GET THINGS
GOING. MAIN THREATS WOULD BE DAMAGING WIND AND LIGHTNING WITH SOME
HAIL UP TO 1.5 INCHES POSSIBLE.

AFTER THE FRONT PASSES THROUGH...THINGS SHOULD REMAIN QUIET WITH
NEAR NORMAL DAYTIME TEMPS AND COOL NIGHTTIME TEMPS UNTIL MON/TUE
WHEN ANOTHER SHORT WAVE PASSING THROUGH THE MIDWEST IN MODERATELY
STRONG WESTERLIES WILL SWEEP ANOTHER FRONT INTO THE AREA. ONLY
HAVE SLIGHT CHANCE TO CHANCE POPS SO FAR AS THE AMPLITUDE OF THIS
WAVE IS MUCH SMALLER THAN THE UPCOMING ONE FOR THE WEEKEND. VERY
GOOD AGREEMENT BETWEEN 00Z GFS AND 00Z ECMWF AND THEIR ENSEMBLE
MEANS SO OVERALL FORECAST CONFIDENCE IS FAIRLY HIGH. MODELS ALSO
NOT INDICATING ANY POTENTIAL FOR SIGNIFICANT TROPICAL ACTIVITY IN
THE ATLANTIC.

01

&&

.AVIATION...
18Z UPDATE...
MAIN CONCERN WILL BE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WITH IFR/MVFR CONDITIONS ASSOCIATED. OTHERWISE VFR
CEILINGS EXPECTED. SURFACE WINDS SSW LESS THAN 10 KTS AWAY FROM
STORM ACTIVITY. WILL NEED TO WATCH FOR POSSIBLE IFR/MVFR CEILINGS
TO DEVELOP OVERNIGHT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS THIS AFTERNOON INTO THE EVENING.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  87  70  87 /  50  70  50  20
ATLANTA         72  86  70  86 /  50  70  50  20
BLAIRSVILLE     65  78  63  81 /  50  70  50  20
CARTERSVILLE    70  85  67  85 /  50  70  50  20
COLUMBUS        73  88  72  88 /  50  60  50  30
GAINESVILLE     71  84  69  85 /  50  70  50  20
MACON           72  88  72  88 /  50  60  50  40
ROME            70  87  68  88 /  50  70  30  20
PEACHTREE CITY  70  85  68  86 /  50  70  50  20
VIDALIA         75  89  73  91 /  50  60  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....01
AVIATION...BDL
Hazardous weather outlook, Aug 9, 5:50 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 AM EDT THU AUG 9 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
550 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS AND SCATTERED THUNDERSTORMS ARE
EXPECTED OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS ARE POSSIBLE OVER NORTH GEORGIA.

.SYNOPSIS...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE TOWARD THE STATE
LATE TODAY. DEEP MOISTURE AND LIFT AHEAD OF THE LOW PRESSURE
SYSTEM WILL ALLOW THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA
THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN.
THE MOST LIKELY TIME FOR STORM DEVELOPMENT WILL BE BETWEEN NOON
AND 10 PM.

.DISCUSSION...
IN SPITE OF INCREASING CLOUD COVER TODAY...COOLER TEMPERATURES
ALOFT AND RICH LOW LEVEL MOISTURE WILL ALLOW INSTABILITY TO BECOME
FAIRLY HIGH THIS AFTERNOON. CAPE VALUES WILL REACH 1500 TO 2000
J/KG. VERTICAL WIND SHEAR WILL REMAIN WEAK SO ANY STORM THAT
DEVELOPS WILL REMAIN DISORGANIZED. HOWEVER...STORMS MAY STILL
BECOME BRIEFLY SEVERE...ESPECIALLY ACROSS WESTCENTRAL AND CENTRAL
GEORGIA. IN ADDITION...PRECIPITABLE WATER VALUES WILL BE HIGH
TODAY WITH VALUES AROUND 1.8 INCHES. STORMS WILL MOVE SLOWLY TODAY
AND SOME AREAS MAY RECEIVE 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD
OF TIME WHICH COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AS THE UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
MOVE CLOSER TO THE STATE FRIDAY...SCATTERED THUNDERSTORMS ARE
EXPECTED OVER MUCH OF NORTH AND CENTRAL WITH SOME POSSIBLY SEVERE.
THE FRONT WILL MOVE OUT OF THE AREA SATURDAY NIGHT AND KEEP
CONDITIONS STABLE THROUGH MONDAY...AFTER WHICH ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 9, 3:13 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT THU AUG 9 2012

GAZ056-067-068-091945-
313 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN SPALDING...PIKE AND MERIWETHER COUNTIES UNTIL 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLONVILLE...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
SPALDING...PIKE AND MERIWETHER COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONCORD...HILLTOP...
LIFSEY SPRINGS...HOLLONVILLE...MOLENA...DIGBEY...ZEBULON...
MEANSVILLE...VAUGHN...ZETELLA...WILLIAMSON...ROVER...EXPERIMENT...
HIGHLAND MILLS AND GRIFFIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3325 8450 3326 8448 3326 8444 3328 8443
      3334 8429 3318 8422 3319 8425 3308 8424
      3304 8425 3300 8452
TIME...MOT...LOC 1913Z 251DEG 12KT 3319 8441
Special weather statement, Aug 9, 3:14 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT THU AUG 9 2012

GAZ044-045-053>055-057-066-067-091945-
314 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TROUP...MERIWETHER...COWETA...DEKALB...FAYETTE...HENRY...CLAYTON
AND SOUTH FULTON COUNTIES UNTIL 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RIVERDALE TO LONG CANE...MOVING NORTHEAST
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TROUP...MERIWETHER...COWETA...DEKALB...FAYETTE...HENRY...
CLAYTON AND SOUTH FULTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE TYRONE...STATE LINE
PARK...HILLCREST...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES
CROSSROADS...HARRISONVILLE...WEST POINT...HOGANSVILLE...UNION
CITY...PALMETTO...FAIRBURN...COLLEGE PARK...RIVERDALE AND SANDY
CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3323 8494 3341 8501 3346 8498 3344 8494
      3351 8485 3351 8478 3372 8451 3366 8435
      3384 8435 3375 8402 3361 8412 3365 8419
      3355 8408 3335 8429 3335 8439 3326 8443
      3325 8451 3287 8452 3287 8519 3313 8524
TIME...MOT...LOC 1914Z 243DEG 8KT 3357 8440 3330 8470
          3295 8516
Special weather statement, Aug 9, 3:19 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT THU AUG 9 2012

GAZ092-093-104>106-108-091945-
319 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN WILCOX...SUMTER...SCHLEY...MACON...CRISP AND DOOLY COUNTIES UNTIL
345 PM EDT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM IDEAL TO TREMONT...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WILCOX...SUMTER...SCHLEY...MACON...CRISP AND DOOLY COUNTIES THROUGH
345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONCORD...EAST CRISP...GEORGIA VETERANS MEMORIAL STATE PARK...
CORDELE...FLINT RIVER WMA...RICHWOOD...DRAYTON...LILLY...DOOLING...
BYROMVILLE...VIENNA...PENNINGTON...METHVINS...NEW ERA AND
ANDERSONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3198 8418 3214 8429 3237 8439 3238 8432
      3237 8432 3237 8426 3239 8425 3242 8405
      3234 8384 3229 8384 3228 8369 3220 8360
      3212 8361 3212 8351 3200 8338 3192 8378
TIME...MOT...LOC 1919Z 261DEG 11KT 3235 8419 3225 8392
          3203 8369
Special weather statement, Aug 9, 3:29 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT THU AUG 9 2012

GAZ050-060-092000-
329 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PUTNAM AND GREENE COUNTIES UNTIL 400 PM EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARFIELD...MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PUTNAM AND GREENE COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FLAT ROCK...WARFIELD...RESSEAUS
CROSSROADS...STANFORDVILLE...WILLARD...EATONTON...ROCK EAGLE 4-H
CENTER...ROCKVILLE...HARMONY...LIBERTY...REYNOLDS PLANTATION AND
PHOENIX. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3336 8316 3334 8315 3319 8336 3319 8353
      3327 8354 3346 8341 3348 8330 3349 8328
      3353 8328 3353 8327 3356 8330 3341 8308
TIME...MOT...LOC 1929Z 213DEG 15KT 3332 8337
Special weather statement, Aug 9, 3:33 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT THU AUG 9 2012

GAZ008-009-015-016-023>025-092000-
333 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITE...UNION...
TOWNS...LUMPKIN...BANKS...HALL AND JACKSON COUNTIES UNTIL 400 PM
EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PORTER SPRINGS TO GILLSVILLE...MOVING
NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITE...UNION...TOWNS...LUMPKIN...BANKS...HALL AND JACKSON
COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE TALMO...MURRAYVILLE...GAINESVILLE...GARLAND...PORTER
SPRINGS...GOOCH MOUNTAIN SHELTER...HAWK MOUNTAIN SHELTER...SUCHES...
GADDISTOWN...GILLSVILLE...TURNERS CORNER...BLOOD MOUNTAIN SHELTER...
WOODS HOLE SHELTER...GILLSVILLE AND CLERMONT. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3480 8367 3475 8362 3465 8365 3454 8361
      3450 8365 3444 8362 3449 8347 3442 8337
      3415 8371 3432 8388 3464 8404 3466 8413
      3465 8415 3475 8409 3480 8410 3481 8414
      3489 8411 3495 8418 3499 8413 3499 8355
TIME...MOT...LOC 1933Z 226DEG 20KT 3465 8395 3438 8380
          3429 8370
Special weather statement, Aug 9, 3:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT THU AUG 9 2012

GAZ056-057-068-092015-
342 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN SPALDING...PIKE AND HENRY COUNTIES UNTIL 415 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROVER...MOVING EAST AT 20 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
SPALDING...PIKE AND HENRY COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS
IN THE PATH OF THE STORM INCLUDE WILLIAMSON...BIRDIE...HIGHLAND
MILLS...VAUGHN...ZETELLA...ROVER...EXPERIMENT...SUNNY SIDE...
GRIFFIN...ORCHARD HILL...TOWALAGA...WALKER MILL...LUELLA AND LOCUST
GROVE.

&&

LAT...LON 3330 8442 3332 8438 3335 8439 3337 8435
      3338 8402 3336 8402 3333 8404 3330 8410
      3328 8409 3325 8412 3318 8413 3319 8424
      3314 8425 3312 8444
TIME...MOT...LOC 1943Z 260DEG 18KT 3323 8431

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:30 PM EDTSpecial Weather StatementFFCDeKalb30 min
Aug 8, 8:31 PM EDTSpecial Weather StatementFFCChattooga29 min
Aug 9, 11:21 AM EDTSpecial Weather StatementFFCHaralson, Polk39 min
Aug 9, 11:32 AM EDTSpecial Weather StatementFFCFloyd28 min
Aug 9, 11:59 AM EDTSpecial Weather StatementFFCChattooga, Floyd46 min
Aug 9, 12:00 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Polk30 min
Aug 9, 12:23 PM EDTSpecial Weather StatementFFCBartow37 min
Aug 9, 12:34 PM EDTSpecial Weather StatementFFCChattooga, Walker26 min
Aug 9, 1:00 PM EDTSpecial Weather StatementFFCBartow, Catoosa, Dade, Gordon, Murray, Walker and 1 more30 min
Aug 9, 1:03 PM EDTSpecial Weather StatementFFCGilmer27 min
Aug 9, 1:04 PM EDTSpecial Weather StatementFFCHeard26 min
Aug 9, 1:09 PM EDTSpecial Weather StatementFFCWilkinson36 min
Aug 9, 1:24 PM EDTSpecial Weather StatementFFCFannin, Gilmer36 min
Aug 9, 1:41 PM EDTSpecial Weather StatementFFCCarroll, Heard34 min
Aug 9, 1:46 PM EDTSpecial Weather StatementFFCLaurens, Montgomery, Treutlen, Wilkinson29 min
Aug 9, 1:58 PM EDTSpecial Weather StatementFFCPickens32 min
Aug 9, 2:22 PM EDTSpecial Weather StatementFFCJohnson, Montgomery, Treutlen, Wilkinson23 min
Aug 9, 2:25 PM EDTSpecial Weather StatementFFCCoweta, Fayette35 min
Aug 9, 2:27 PM EDTSpecial Weather StatementFFCHeard, Troup33 min
Aug 9, 2:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Aug 9, 2:52 PM EDTSpecial Weather StatementFFCClayton23 min
Aug 9, 2:58 PM EDTSpecial Weather StatementFFCHeard, Troup17 min
Aug 9, 3:00 PM EDTSpecial Weather StatementFFCBanks, Dawson, Hall, Lumpkin30 min
Aug 9, 3:13 PM EDTSpecial Weather StatementFFCPike, Spalding32 min
Aug 9, 3:14 PM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Meriwether, Troup31 min
Aug 9, 3:19 PM EDTSpecial Weather StatementFFCDooly, Macon, Schley, Sumter26 min
Aug 9, 3:29 PM EDTSpecial Weather StatementFFCPutnam31 min
Aug 9, 3:33 PM EDTSpecial Weather StatementFFCBanks, Hall, Lumpkin, Towns, Union, White27 min
Aug 9, 3:48 PM EDTSpecial Weather StatementFFCBleckley, Houston, Macon, Pulaski27 min
Aug 9, 3:52 PM EDTSevere Thunderstorm WarningFFCBleckley, Pulaski38 min
Aug 9, 4:09 PM EDTSpecial Weather StatementFFCJasper36 min
Aug 9, 4:10 PM EDTSpecial Weather StatementFFCGwinnett35 min
Aug 9, 4:12 PM EDTSpecial Weather StatementFFCDodge33 min
Aug 9, 4:16 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs29 min
Aug 9, 4:34 PM EDTSpecial Weather StatementFFCBarrow, Dawson, Forsyth, Gwinnett, Hall, Walton26 min
Aug 9, 4:38 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Laurens, Twiggs, Wilkinson37 min
Aug 9, 4:47 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen, Wheeler28 min
Aug 9, 5:05 PM EDTSpecial Weather StatementFFCBaldwin, Emanuel, Johnson, Jones, Laurens, Montgomery and 6 more55 min
Aug 9, 5:08 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes37 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningFFCJasper, Jones, Monroe44 min
Aug 9, 6:04 PM EDTSpecial Weather StatementFFCJones86 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.